Setraline withdrawal

Hi everyone

Been feeling much better so decided to go cold turkey off setraline on Friday, felt great all weekend and Monday but today feel quite poorly and upset stomach/pounding headache and low mood back. Took a 50mg tablet and beta blocker today and seem to have stabilised, maybe need to wean myself off rather than sudden. Hoping we can all see light in the darkness soon. Take care

4 Replies

oldestnewest
  • Sertraline took a while to come out of my system. I weened myself off it over the course of about 3 weeks which was probably not long enough. I felt agitated. My mood was lower than ever. I thought I was going mad! It was horrible but I carried on not taking it. I so wanted to help myself without medication. It’s been a long hard slog. I’m still up and down and fighting to rise above this horrible depression. I’m so much better than I was this time last year though. I hope you see the light soon.

  • You should never go cold turkey off any ad med like this as it is asking for trouble. Didn't you realise this? You need to come off them very slowly and under a doctors instructions.

    The official guide is to carry on taking them until you have felt better for at least 6 months before you try to come off them otherwise your depression could return. x

  • Hello Redcol5. This perhaps isn't the best way to try to come off the medication. It should always be in a controlled situation with the Health care professionals monitoring it all the way. Never cold turkey, still it's not too late to rectify this so don't beat yourself up over it just use this as a learning curve and move on. Come clean to your health professional straight away and be guided by them, that is what they are there for - to help you. Please no one else try this, Best wishes and good luck.

  • I agree with the above.

    I'd been on sertraline for many years, and came off it a while back without talking to my GP, all be it slowly, or so I thought.

    With hindsight perhaps not a good idea as my anxiety/depression has returned, sliding from a relative high to lows fairly quickly.

    Not only do I think they were helping my lows, but levelling out my highs too.

    If there's anything I've learned and that is to trust our health services to do the right things for us, and not try to be clever thinking we know what is best for us.

    Discussion and consent is by far the best way.

    Good luck

You may also like...